Alert archive / New York / Freeze Watches in 2016

Freeze Watch 2, NWS Buffalo, NY

October 9, 2016Allegany County, Cattaraugus County, Lewis County, New York

NWS Buffalo, NY issued this freeze watch at Oct 9, 2016, 3:12 PM EDT for Allegany County, Cattaraugus County, Lewis County, New York. It took effect at Oct 11, 2016, 1:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 3:12 PM EDT (19:12 UTC)
In effect from
Oct 11, 2016, 1:00 AM EDT
Expired
Oct 10, 2016, 3:55 AM EDT
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Lewis County, NY

The radar

The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WWUS71 KBUF 091912
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
312 PM EDT SUN OCT 9 2016

NYZ020-021-100315-
/O.NEW.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/
/O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
312 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN 
  THE TYPICALLY COLDER VALLEY LOCATIONS.

* TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT 
  TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN 
  EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY 
  MORNING.

* TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY 
  NIGHT.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE
  VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING FROST MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NYZ008-100315-
/O.NEW.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/
/O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
312 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES...INLAND FROM THE 
  IMMEDIATE LAKE ONTARIO SHORE AND SAINT LAWRENCE RIVER.

* TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT 
  TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN 
  EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY 
  MORNING.

* TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY 
  NIGHT.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE
  VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING FROST MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NYZ007-100315-
/O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
312 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
MONDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES...INLAND FROM THE 
  IMMEDIATE LAKE ONTARIO SHORE AND SAINT LAWRENCE RIVER.

* TIMING...FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

TMA/WCH
2 follow-up statements
529 
WWUS71 KBUF 100207
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EDT SUN OCT 9 2016

NYZ020-021-101015-
/O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/
/O.CON.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
1007 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN 
  THE TYPICALLY COLDER VALLEY LOCATIONS.

* TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT 
  TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN 
  EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY 
  MORNING.

* TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY 
  NIGHT.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD 
  SENSITIVE VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING 
  FROST MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NYZ008-101015-
/O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/
/O.CON.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1007 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* LOCATIONS...LEWIS COUNTY.

* TIMING...THE FROST ADVISORY IS IN EFFECT FROM OVERNIGHT 
  TONIGHT THROUGH LATE MONDAY MORNING. THE FREEZE WATCH IS IN 
  EFFECT FROM OVERNIGHT MONDAY NIGHT THROUGH LATE TUESDAY 
  MORNING.

* TEMPERATURES...IN THE MID 30S TONIGHT AND LOWER 30S MONDAY 
  NIGHT.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD 
  SENSITIVE VEGETATION TONIGHT. AREAS OF POTENTIALLY KILLING 
  FROST MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NYZ007-101015-
/O.CON.KBUF.FR.Y.0007.161010T0500Z-161010T1300Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
1007 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* LOCATIONS...JEFFERSON COUNTY INLAND FROM THE IMMEDIATE LAKE
  ONTARIO SHORE AND SAINT LAWRENCE RIVER.

* TIMING...FROM OVERNIGHT TONIGHT THROUGH LATE MONDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

THOMAS
490 
WWUS71 KBUF 100755
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
355 AM EDT MON OCT 10 2016

NYZ020-021-101600-
/O.UPG.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/
/O.NEW.KBUF.FZ.W.0002.161011T0300Z-161011T1300Z/
/O.CON.KBUF.FR.Y.0007.000000T0000Z-161010T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
355 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY. THIS UPGRADES THE FREEZE WATCH WHICH WAS PREVIOUSLY IN
EFFECT.

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN 
  THE TYPICALLY COLDER VALLEY LOCATIONS.

* TIMING...THE FROST ADVISORY IS IN EFFECT THROUGH THIS MORNING.
  THE FREEZE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH
  TUESDAY MORNING.

* TEMPERATURES...IN THE MID 30S EARLY THIS MORNING. IN THE UPPER
  20S TO AROUND 30 TONIGHT AND EARLY TUESDAY MORNING.

* IMPACTS...PATCHY FROST WILL RESULT IN DAMAGE TO COLD SENSITIVE
  VEGETATION TONIGHT. MORE WIDESPREAD FROST AND FREEZE CONDITIONS
  TONIGHT AND EARLY TUESDAY WILL RESULT IN MORE DAMAGE TO COLD
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ008-101600-
/O.UPG.KBUF.FZ.A.0002.161011T0500Z-161011T1300Z/
/O.NEW.KBUF.FZ.W.0002.161011T0300Z-161011T1300Z/
/O.CON.KBUF.FR.Y.0007.000000T0000Z-161010T1300Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
355 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY. THIS UPGRADES THE FREEZE WATCH WHICH WAS PREVIOUSLY IN
EFFECT.

* LOCATIONS...LEWIS COUNTY.

* TIMING...THE FROST ADVISORY IS IN EFFECT THROUGH THIS MORNING.
  THE FREEZE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH
  TUESDAY MORNING.

* TEMPERATURES...IN THE LOWER TO MID 30S EARLY THIS MORNING. IN
  THE UPPER 2OS TO AROUND 30 TONIGHT AND EARLY TUESDAY MORNING.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD
  SENSITIVE VEGETATION TONIGHT. MORE WIDESPREAD FROST AND FREEZE
  CONDITIONS TONIGHT AND EARLY TUESDAY WILL RESULT IN MORE DAMAGE
  TO COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ007-101600-
/O.NEW.KBUF.FZ.W.0002.161011T0300Z-161011T1300Z/
/O.CON.KBUF.FR.Y.0007.000000T0000Z-161010T1300Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
355 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY.

* LOCATIONS...JEFFERSON COUNTY INLAND FROM THE IMMEDIATE LAKE 
  ONTARIO SHORE AND SAINT LAWRENCE RIVER.

* TIMING...THE FROST ADVISORY IS IN EFFECT THROUGH THIS MORNING.
  THE FREEZE WARNING IS IN EFFECT FROM LATE THIS EVENING THROUGH
  TUESDAY MORNING.

* TEMPERATURES...IN THE MID 30S EARLY THIS MORNING. IN THE UPPER
  20S TO AROUND 30 TONIGHT THROUGH EARLY TUESDAY MORNING.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD
  SENSITIVE VEGETATION TONIGHT. MORE WIDESPREAD FROST AND FREEZE
  CONDITIONS TONIGHT AND EARLY TUESDAY WILL RESULT IN MORE DAMAGE
  TO COLD SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ001>006-010>014-019-085-101600-
/O.NEW.KBUF.FR.Y.0008.161011T0300Z-161011T1300Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW...
GENESEO...CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
355 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY.

* LOCATIONS...THE NIAGARA FRONTIER...CHAUTAUQUA COUNTY...GENESEE
  VALLEY...WESTERN FINGER LAKES...AND AREAS SOUTHEAST OF LAKE
  ONTARIO.

* TIMING...FROM LATE THIS EVENING THROUGH TUESDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO COLD
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze watch went out at Oct 9, 2:54 PM EDT, 18 minutes earlier.

Area forecast discussion, Oct 9, 2:54 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
254 PM EDT Sun Oct 9 2016

.SYNOPSIS...
Lake effect clouds will linger for much of the area tonight, while
some clearing across the North Country and interior Southern Tier
will allow for some frost to develop. High pressure will then bring
dry weather for the first half of the week before a cold front
arrives with a chance of rain showers by Thursday.

&&

.NEAR TERM /THROUGH MONDAY/...
Cold upper trough will continue to swing through the Great Lakes
tonight. Northwest flow between 'Matthew' and high pressure
building in from the west, maintaining robust cold air advection
pattern over the warmer lake waters this afternoon. This is
producing widespread lake effect clouds, but only just a couple
sprinkles or very light showers. Any lake effect sprinkles or
light showers across Chautauqua County early this evening will
end, with lowering inversion heights.

Tricky forecast for tonight concerning potential for frost
formation. Two areas of concern look to be interior sections of
the North Country and interior section of the Western Southern
Tier. These areas are the most likely to clear off with overnight
temperatures falling into the mid 30s or possibly colder. Lake
clouds and some gradient will likely limit frost potential
elsewhere. Although, any quicker clearing of clouds and lowering
of wind speeds could result in additional headlines being needed,
but this will have to be monitored through the evening.

More sunshine is expected on Monday as the upstream surface high
settles over the region. Despite the sunshine, afternoon high
temperatures will only top out in the 50s as the shallow cool
airmass associated with the surface high settles across the region.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The surface high will be centered squarely over the region by Monday
night providing optimal radiational cooling conditions in an already
chilly airmass. These autumnal conditions on Monday night should
result in some of the lowest temperature readings we've seen yet
this fall. A freeze is possible in the interior Southern Tier
Valleys and the Tug Hill Plateau, while patchy frost is possible
across much of the forecast area away from the warming influence of
the Great Lakes. While we've enjoyed an extended growing season thus
far this fall, it will finally be time to protect any sensitive
vegetation.

By Tuesday into Wednesday, the surface high will slide off the New
England coast while deep southwesterly flow will develop across the
region ahead of the next trough approaching the Great Lakes
Wednesday night. The result will be day-to-day warming as 850 mb
temps recover to around +10C Tuesday and +11 on Wednesday. This will
result in daytime high temperatures in the mid 60s Tuesday and near
70 Wednesday. Nighttime lows will also moderate with a warming
airmass and light southerly downslope flow each night, resulting in
lows in the 40s to near 50. Both days will offer mostly sunny skies,
with just some mid and high level cloudiness increasing later in the
day Wednesday ahead of the next approaching trough.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A weak, positively tilting trough will drag a weak surface cold
front across the region Wednesday night into Thursday, which will
result in some widely scattered showers with the frontal passage. A
large surface high will then build across the region for the end of
the week and into the weekend resulting in fair weather.
Temperatures will return to slightly below normal values on Friday
and near normal values on Saturday. An approaching front will
maintain overnight temperatures in the 40s, then the front may bring
some showers to the area during Sunday afternoon with high temps in
the mid 60s to around 70.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Cold air will continue to produce lake effect and upslope clouds
into early evening, with most CIGS running 3k-5k. The boundary
layer flow will continue to veer to the north/northeast tonight
and continue to support some lake effect clouds south of Lakes
Erie and Ontario. This will continue to bring lower end VFR CIGS
at times, before clouds scattered out after 06z.

Outlook...

Monday through Wednesday...VFR.
Thursday...MVFR with a chance of showers.
Friday...VFR.

&&

.MARINE...
Moderate northwesterlies will continue on Lake Ontario this
afternoon, producing choppy conditions. Winds will become
north/northeast this evening and increase on Lake Ontario,
bringing winds and waves to Small Craft levels along the south
shore of the lake. Will maintain Small Craft Advisories along the
south shore through Monday morning. Winds will be a little lower
on Lake Erie, but will still produce choppy conditions at times.

High pressure then builds into the Lower Great Lakes Monday through
the middle of the week with light winds.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Frost Advisory from 1 AM to 9 AM EDT Monday for NYZ007-008-020-
     021.
     Freeze Watch from late Monday night through Tuesday morning
     for NYZ008-020-021.
MARINE...Small Craft Advisory until 2 PM EDT Monday for LOZ043-044.
         Small Craft Advisory until 8 AM EDT Monday for LOZ042.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...CHURCH/WCH
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Oct 9, 2:58 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
258 PM EDT SUN OCT 9 2016

NYZ007-101900-
JEFFERSON-
258 PM EDT SUN OCT 9 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

EVEN COLDER TEMPERATURES ARE EXPECTED LATE MONDAY NIGHT INTO EARLY
TUESDAY MORNING WITH WIDESPREAD FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-020-021-101900-
LEWIS-CATTARAUGUS-ALLEGANY-
258 PM EDT SUN OCT 9 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010>014-019-085-101900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
258 PM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS OF FROST ARE POSSIBLE LATE MONDAY NIGHT INTO EARLY TUESDAY
MORNING INLAND FROM THE LAKE ERIE AND LAKE ONTARIO SHORES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
258 PM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:48 AM EDTFrost AdvisoryBUFAllegany, Cattaraugus, Jefferson, Lewis29 hr

Nearby

Freeze Watches in New York, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.